Alert archive / Ohio / Small Craft Advisories in 2020

Small Craft Advisory 80, NWS Cleveland, OH

October 14, 2020

NWS Cleveland, OH issued this small craft advisory at Oct 14, 2020, 3:11 PM EDT. It took effect at Oct 14, 2020, 8:00 PM EDT. It was in force for 44 hr.

The area

The counties it named.

The facts

Issued
Oct 14, 2020, 3:11 PM EDT (19:11 UTC)
In effect from
Oct 14, 2020, 8:00 PM EDT
Expired
Oct 16, 2020, 3:36 PM EDT
In force
44 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

869 
WHUS71 KCLE 141911
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
311 PM EDT Wed Oct 14 2020

LEZ142>145-150315-
/O.NEW.KCLE.SC.Y.0080.201015T0000Z-201015T2100Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
311 PM EDT Wed Oct 14 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 PM
EDT THURSDAY...

* WHAT...Southwest winds 15 to 25 knots with gusts up to 30 knots
  and waves 2 to 4 feet expected.

* WHERE...The nearshore waters of Lake Erie from Maumee Bay to 
  Avon Point OH.

* WHEN...From 8 PM this evening to 5 PM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ146>149-150315-
/O.NEW.KCLE.SC.Y.0080.201015T0300Z-201016T0300Z/
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
311 PM EDT Wed Oct 14 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
11 PM EDT THURSDAY...

* WHAT...Southwest winds 15 to 25 knots with gusts up to 30 
  knots and waves 2 to 5 feet expected.

* WHERE...The nearshore waters of Lake Erie from Avon Point OH 
  to Ripley NY.

* WHEN...From 11 PM this evening to 11 PM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
9 follow-up statements
761 
WHUS71 KCLE 150205
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1005 PM EDT Wed Oct 14 2020

LEZ142>145-151015-
/O.CON.KCLE.SC.Y.0080.000000T0000Z-201015T2100Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
1005 PM EDT Wed Oct 14 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT
THURSDAY...

* WHAT...Southwest winds 15 to 25 knots with gusts up to 30 knots
  and waves 2 to 4 feet.

* WHERE...The nearshore waters of Lake Erie from Maumee Bay to 
  Avon Point OH.

* WHEN...Until 5 PM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ146>149-151015-
/O.CON.KCLE.SC.Y.0080.201015T0300Z-201016T0300Z/
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
1005 PM EDT Wed Oct 14 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
THURSDAY...

* WHAT...Southwest winds 15 to 25 knots with gusts up to 30 
  knots and waves 2 to 5 feet expected.

* WHERE...The nearshore waters of Lake Erie from Avon Point OH 
  to Ripley NY.

* WHEN...Until 11 PM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
227 
WHUS71 KCLE 150742
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
342 AM EDT Thu Oct 15 2020

LEZ146>149-151545-
/O.CON.KCLE.SC.Y.0080.000000T0000Z-201016T0300Z/
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
342 AM EDT Thu Oct 15 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Southwest winds 15 to 25 knots with gusts up to 30 
  knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Erie from Avon Point OH 
  to Ripley NY.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ142>145-151545-
/O.CON.KCLE.SC.Y.0080.000000T0000Z-201015T2100Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
342 AM EDT Thu Oct 15 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...Southwest winds 15 to 20 knots with gusts up to 30 knots.
  Waves 1 to 3 feet around and west of The Islands. Waves 2 to 5 
  feet east of the Islands.

* WHERE...The nearshore waters of Lake Erie from Maumee Bay to 
  Avon Point OH.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
778 
WHUS71 KCLE 151045
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
645 AM EDT Thu Oct 15 2020

LEZ142>144-151145-
/O.CAN.KCLE.SC.Y.0080.000000T0000Z-201015T2100Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
645 AM EDT Thu Oct 15 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Conditions are no longer hazardous to small craft.

$$

LEZ146>149-151845-
/O.CON.KCLE.SC.Y.0080.000000T0000Z-201016T0300Z/
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
645 AM EDT Thu Oct 15 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Southwest to west winds 15 to 20 knots with gusts up to 
  30 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Erie from Avon Point OH 
  to Ripley NY.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ145-151845-
/O.CON.KCLE.SC.Y.0080.000000T0000Z-201015T2100Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
645 AM EDT Thu Oct 15 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...Southwest to west winds 15 to 20 knots with gusts up to 
  30 knots and waves 2 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Vermilion to 
  Avon Point OH.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
926 
WHUS71 KCLE 151451
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1051 AM EDT Thu Oct 15 2020

LEZ146>149-152300-
/O.CON.KCLE.SC.Y.0080.000000T0000Z-201016T0300Z/
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
1051 AM EDT Thu Oct 15 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 20 knots with gusts up to 30 knots and 
  waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Erie from Avon Point OH 
  to Ripley NY.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ145-152100-
/O.CON.KCLE.SC.Y.0080.000000T0000Z-201015T2100Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
1051 AM EDT Thu Oct 15 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...West winds 15 to 20 knots with gusts up to 30 knots and
  waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Erie from Vermilion to 
  Avon Point OH.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
606 
WHUS71 KCLE 151933
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
333 PM EDT Thu Oct 15 2020

LEZ145-160300-
/O.EXT.KCLE.SC.Y.0080.000000T0000Z-201016T0300Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
333 PM EDT Thu Oct 15 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 25 knots with gusts up to 30 knots and
  waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Vermilion to 
  Avon Point OH.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ146>149-160300-
/O.CON.KCLE.SC.Y.0080.000000T0000Z-201016T0300Z/
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
333 PM EDT Thu Oct 15 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 25 knots with gusts up to 30 knots and 
  waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Erie from Avon Point OH 
  to Ripley NY.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
005 
WHUS71 KCLE 160149
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
949 PM EDT Thu Oct 15 2020

LEZ145>149-160800-
/O.EXT.KCLE.SC.Y.0080.000000T0000Z-201016T0800Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
949 PM EDT Thu Oct 15 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT FRIDAY...

* WHAT...Winds becoming west to northwest at 15 to 20 knots late
  this evening, with waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Vermilion OH to 
  Ripley NY.

* WHEN...Until 4 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
802 
WHUS71 KCLE 160757
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
357 AM EDT Fri Oct 16 2020

LEZ145-160900-
/O.CAN.KCLE.SC.Y.0080.000000T0000Z-201016T0800Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
357 AM EDT Fri Oct 16 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves have diminished below Small Craft Advisory.

$$

LEZ148-149-161600-
/O.EXT.KCLE.SC.Y.0080.000000T0000Z-201016T2000Z/
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
357 AM EDT Fri Oct 16 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WHAT...West winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Geneva-on-the- 
  Lake to Conneaut OH and nearshore waters of Lake Erie from 
  Conneaut OH to Ripley NY.

* WHEN...Until 4 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ146-147-161400-
/O.EXT.KCLE.SC.Y.0080.000000T0000Z-201016T1400Z/
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-
357 AM EDT Fri Oct 16 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WHAT...Northwest winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Avon Point to 
  Willowick OH and nearshore waters of Lake Erie from Willowick 
  to Geneva-on-the Lake OH.

* WHEN...Until 10 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
868 
WHUS71 KCLE 161408
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1008 AM EDT Fri Oct 16 2020

LEZ146-147-161515-
/O.EXP.KCLE.SC.Y.0080.000000T0000Z-201016T1400Z/
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-
1008 AM EDT Fri Oct 16 2020

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds have diminished across the western portions of the lake and
therefore the threat for hazardous conditions on the lake has
diminished. The small craft advisory has been allowed to expire.

$$

LEZ148-149-162000-
/O.CON.KCLE.SC.Y.0080.000000T0000Z-201016T2000Z/
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
1008 AM EDT Fri Oct 16 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WHAT...West winds 15 to 25 knots and waves 3 to 5 feet subsiding
  to 1 to 3 feet.

* WHERE...The nearshore waters of Lake Erie from Geneva-on-the- 
  Lake to Conneaut OH and nearshore waters of Lake Erie from 
  Conneaut OH to Ripley NY.

* WHEN...Until 4 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
452 
WHUS71 KCLE 161936
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
336 PM EDT Fri Oct 16 2020

LEZ148-149-162045-
/O.CAN.KCLE.SC.Y.0080.000000T0000Z-201016T2000Z/
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
336 PM EDT Fri Oct 16 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds continue to diminish on the lake and therefore the small
craft advisory has been cancelled.

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Oct 14, 1:52 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Oct 14, 1:52 PM EDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
152 PM EDT Wed Oct 14 2020

.SYNOPSIS...
A ridge will expand north into the region today. Low pressure
will track north of the Great Lakes tonight and will lift a
warm front north across the area this afternoon. The low will
slide a cold front east across the area on Thursday.

&&

.NEAR TERM /THROUGH THURSDAY/...
High clouds continue to move east across the area at this time
and there are patches dense enough to block the sun while other
areas a thin or allow breaks to occur. They are struggling to
advance east over the top of the upper level ridge and will
rely on upper level trough axis to shift further east this
evening. Otherwise, temperatures are going to struggle to reach
forecast max for this afternoon. Will bump temperatures down a
bit for highs this afternoon.

Upper level shortwave trough will shift east of the area this
afternoon allowing upper level ridge to build east into the
area. Another vigorous positive vorticity maximum will move east
over the area along with surface low pressure that will move
through the northern Great Lakes and central Ontario, Canada
Thursday. The low pressure system will result in a low level jet
maxima just ahead of the cold front resulting in increased
surface winds this evening into tonight. Otherwise, as front
approaches Thursday, winds should diminish before the wind
shift. Moisture associated with the front will support the
development of showers across the area similar to the last cold
front the other night. Looking a chance POPs increasing to
likely from west to east across the area. Overnight lows should
be a bit warmer as warm air advection takes place during the
night. Highs tomorrow will be in the middle 60s east half to
lower 60s west half.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
Cyclonic southwesterly to westerly flow aloft associated with a
longwave trough resides over our CWA Thursday night through Friday.
At the surface, a high pressure ridge builds from the west and
southwest. However, scattered rain showers will end from west to
east as an ana-front-type cold front continues to push eastward and
farther away from our region. Despite cold air deepening over Lake
Erie, significant vertical shear and strong dry air advection in the
low-levels are now expected to prevent the development of lake
effect precip; a significant change in the forecast from 24-hours
ago. Thursday night's lows should reach the upper 30's to lower 40's
for most, but mid to upper 40's are expected along and very near the
Lake Erie shore. Friday afternoon's highs should reach the upper
40's to mid 50's.

On Friday night, a shortwave disturbance rounding the base of the
longwave trough should lift northeastward and away from our CWA.
Behind the disturbance, a shortwave ridge should build eastward on
Saturday and be followed by a shortwave trough advancing from the
Upper Midwest to Great Lakes Saturday night. At the surface, the
high pressure ridge should continue building from the west and
southwest Friday night through Saturday. By Saturday night, this
ridge should begin exiting our CWA to the east as a low-level warm
air advection regime takes hold. Odds favor fair weather through the
period. Of note, dry low-level air is expected to prevent the
formation of lake effect precip Friday night through Saturday night
despite relatively-cold air streaming across the lake.

Friday night's lows should reach the low to mid 30's across much of
the CWA. However, lows in the upper 30's to lower 40's should occur
along and very near the lakeshore. Light winds and relatively-clear
skies should promote frost formation inland from Lake Erie. Saturday
afternoon's highs should reach the 50's. Overnight lows should reach
the mid 30's to upper 40's Saturday night.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
Forecast uncertainty is still high for this period as large
discrepancies exist between the 00Z/Wed deterministic ECMWF and GFS.
However, the latest ensemble mean 500 mb heights from the EPS and
GEFS appear to be more in line with the deterministic ECMWF. Thus,
this portion of the forecast leans more on the ECMWF than GFS.

Given the above, cyclonic westerly to southwesterly 500 mb flow and
embedded shortwave disturbances may affect our CWA as we remain
sandwiched between a longwave trough axis to our west and a longwave
ridge axis to our east. At the surface, a cold front may enter
portions of our CWA from the northwest Sunday and then stall near
the southern shore of Lake Erie Sunday night as a surface low
deepens over the southern Great Plains. The front may then lift
northward as a warm front Monday and be followed by a west-to-east
cold frontal passage Tuesday as the surface low advances
northeastward toward Quebec. Periods of rain showers are possible,
especially Sunday night through Tuesday due, in part, to isentropic
lift aloft associated with a southerly low-level return flow of
moist air from the Gulf of Mexico. Somewhat milder temperatures are
anticipated, with daytime highs in the 50's or 60's and overnight
lows mainly in the 40's.

&&

.AVIATION /18Z Wednesday THROUGH Monday/...
Mainly high clouds moving east across the area at this time in
association with a weak warm front. The high clouds will shift
to the east overnight. Then, a cold front will approach from the
west in association with low pressure that will move northeast
through the northern Great Lakes. The cold front is expected to
move east into the area Thursday afternoon. A low level jet will
move into the region this evening and allow winds at the
surface to increase to 15 to 25 knots this evening into the
overnight hours. As front approaches, winds should diminish
slightly tomorrow. Introducing VCSH over the area with the front
late in the forecast period; except rain at CLE after 18z.

Outlook...Non-VFR possible Thursday night and again Monday
afternoon.

&&

.MARINE...
An eastward-moving cold front should exit the central and eastern
basins by daybreak. 10 to 20 knot southwesterly winds veer to
northwesterly with the passage of this front. As a high pressure
ridge builds behind the front and precedes the approach of a warm
front, winds should back from northwesterly to southeasterly by
nightfall and trend about 10 to 20 knots. The Small Craft Advisory
from Vermilion to Ripley remains in effect until 10 AM EDT this
morning since 3 to 6 foot waves should lower to 3 feet or less in
the nearshore waters.

Southeasterly winds veer to southwesterly tonight and increase to 15
to 25 knots as the warm front sweeps northeast across the lake.
Another Small Craft Advisory will likely be needed, primarily for
winds, since a short fetch should limit wave heights in our
nearshore zones. Unsettled marine conditions will likely persist on
Thursday as a cold front sweeps eastward across the lake, causing
enhanced southwesterly winds to shift to westerly and larger waves
to advance into nearshore zones. Winds should ease gradually and
waves should subside Thursday night through Saturday as a high
pressure ridge builds eastward. Enhanced southerly to southwesterly
winds are expected Saturday night into Sunday as the ridge shifts
eastward, ahead of a cold front approaching the lake from the west
and northwest.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Maines
NEAR TERM...Lombardy
SHORT TERM...Jaszka
LONG TERM...Jaszka
AVIATION...Lombardy
MARINE...Jaszka
Hazardous weather outlook, Oct 14, 4:56 AM EDT, 10 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
456 AM EDT Wed Oct 14 2020

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-150900-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
456 AM EDT Wed Oct 14 2020

This Hazardous Weather Outlook is for central Lake Erie, eastern
Lake Erie, western Lake Erie, north central Ohio, northeast Ohio,
northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.